Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

August 7, 2021Huntington County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 7, 2021, 5:01 PM EDT for Huntington County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 5:01 PM EDT (21:01 UTC)
Expired
Aug 7, 2021, 5:30 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Hail
0.50 in
Wind
40

County Huntington County, IN

The radar

The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS83 KIWX 072101
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
501 PM EDT Sat Aug 7 2021
 
INZ018-025-026-072130-
Huntington IN-Wells IN-Allen IN-
501 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Allen,
northeastern Huntington and north central Wells Counties through 530
PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Huntington, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of northeastern
Huntington, north central Wells and southwestern Allen Counties in
northeastern Indiana, including the following locations... Aboite,
Mahon, Roanoke and Zanesville.

This includes the following highways...
 Interstate 469 near mile marker 3, and between mile markers 7 and 8.
 Interstate 69 in Indiana between mile markers 289 and 297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4100 8547 4101 8546 4100 8534 4101 8534
      4101 8533 4092 8521 4088 8528 4084 8539
TIME...MOT...LOC 2101Z 319DEG 8KT 4098 8539 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Brown

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 7, 3:13 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
313 PM EDT Sat Aug 7 2021

.SYNOPSIS...
Issued at 308 PM EDT Sat Aug 7 2021

Mostly dry this evening, but a shower or storm cannot be ruled
out. Then, dry conditions temporarily settle in tonight into
Sunday night. Increasing temperatures and humidity will make it
feel like July with highs well into the 80s and heat indices
around or above 90 degrees. The next chance of storms arrives
Monday into Monday night.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 308 PM EDT Sat Aug 7 2021

The MCV forcing the morning thunderstorms and associated large
scale trough shifts east allowing ridging to move into the area
during the afternoon as signified by the increasing heights. Even
still, a few showers and storms are possible this evening as
SBCAPE increases to 2000 to 3000 J/kg, low level moisture remains
in the atmospheric column, and weak disturbances move across the
area in the flow allowing for low level convergence. Any showers
and storms that do pop off are expected to dissipate especially
between 0z and 3z as heating begins to wane. Also, during the day,
we see the dew points creep into the low 70s especially west of
IN-15, so the low temperatures tonight will not be able to fall
much farther than the upper 60s to perhaps mid 60s in some
outlying areas near Hillsdale county.

Continually building height rises from this afternoon/evening will
lead to a brief reprieve from the storm weather and a drier day on
Sunday as the ridge moves into the area. Farther advancement of the
low level jet into the area will continue to allow for warm and
moist advection and our first chance, of a few in a row, nearing 90
degrees in many spots and heat indices in the low to mid 90s.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 308 PM EDT Sat Aug 7 2021

The reprieve is over early Monday morning as the next wave moves in.
So we'll likely have some debris clouds around during the morning
hours and if the morning storms push out an outflow boundary,
that'll dictate where storms form during any afternoon initiation,
especially with minimal shear overhead. This thunderstorm
activity will also dictate what high temperatures end up being.
Can see them getting well into the 80s, but if cloud cover
prevents surface heating and with the increased dew points, we may
struggle to reach 90 degrees.

As Monday's trough leaves along with the larger scale forcing,
height rises occur and ridging moves in. However, can't totally rule
out thunderstorms, especially diurnally forced ones as long as any
left over morning debris clouds break up. With the warm advection
signal showing up in the pattern on this day, it's likely our best
chance at approaching 100 degree heat indices across the area with
forecast temperatures surpassing 90 degrees in many locations and
dew points in the mid 70s. This is as 850mb temps approach 19 to 22C
and 20 to 25 mph breezes likely occur within the mixed layer.

Heights fall again Wednesday as a trough comes in from the north.
Perhaps that forcing paired with the diurnal forcing will be enough
to set off showers and storms during the day. So once again we'll
need to keep an eye on thunderstorm activity to see if we can reach
90 degrees south of US-24 or west of IN-15. At the very least, the
mid 70s dew points continue to keep it humid.

One last day of diurnally forced showers and storms and hot temps in
the upper 80s to around 90 degrees may reach mid to upper 90s heat
indices on Thursday ahead of the front, which has been delayed until
Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 154 PM EDT Sat Aug 7 2021

One small cluster of storms will continue to track E/SE away from
KFWA over the next hour riding along an NE advancing warm front
that will likely end any chance for additional convection once
leaving the area. Some recovery of instability is underway behind
the storms which could allow for a storm or 2 to develop before
00Z. Confidence just not high enough on additional development to
warrant adding to either site.

After 00Z Sun, VFR conditions should likely prevail. Given all the
rain, non-zero chance for a bit of fog late tonight, but given
influx of higher dewpoints overnight temps likely to remain at or
above crossover temps in the upper 60s. Not worth addition at this
point.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 7, 3:40 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
340 PM EDT Sat Aug 7 2021

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-081945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
340 PM EDT Sat Aug 7 2021 /240 PM CDT Sat Aug 7 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...This afternoon and tonight.

A shower or storm is possible into the late afternoon or early
evening with locally heavy rain, hail and gusty winds the greatest
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible each day Monday through Thursday with the
best chances on Monday and Wednesday. The storms may be accompanied
by strong gusty winds and locally heavy rain.

Afternoon heat indices are expected rise to between 95 and 105
degrees Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 11:58 AM EDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1158 AM EDT Sat Aug 7 2021

INZ018-071630-
Allen IN-
1158 AM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of north central Allen
County through 1230 PM EDT...

At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Huntertown, or 7 miles south of Garrett, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fort Wayne around 1205 PM EDT.
  Grabill around 1225 PM EDT.

Other locations impacted by this storm include Leo-cedarville.

This includes the following highways...
 Interstate 469 between mile markers 25 and 30.
 Interstate 69 in Indiana between mile markers 314 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4121 8520 4127 8518 4127 8491 4107 8504
TIME...MOT...LOC 1558Z 296DEG 15KT 4123 8513

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

FISHER
Special weather statement, Aug 7, 1:43 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
143 PM EDT Sat Aug 7 2021

OHZ025-071830-
Allen OH-
143 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Allen
County through 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Shawnee, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Allen
County, including the following locations... Yoder, Westminster,
Rousculp and Harrod.

This includes Interstate 75 between mile markers 119 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4064 8411 4066 8411 4066 8416 4067 8422
      4068 8422 4069 8424 4079 8411 4078 8388
      4064 8388
TIME...MOT...LOC 1742Z 283DEG 13KT 4070 8416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

FISHER
Special weather statement, Aug 7, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
501 PM EDT Sat Aug 7 2021

INZ018-025-026-072130-
Huntington IN-Wells IN-Allen IN-
501 PM EDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Allen,
northeastern Huntington and north central Wells Counties through 530
PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Huntington, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Huntington, north central Wells and southwestern Allen Counties in
northeastern Indiana, including the following locations... Aboite,
Mahon, Roanoke and Zanesville.

This includes the following highways...
 Interstate 469 near mile marker 3, and between mile markers 7 and 8.
 Interstate 69 in Indiana between mile markers 289 and 297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4100 8547 4101 8546 4100 8534 4101 8534
      4101 8533 4092 8521 4088 8528 4084 8539
TIME...MOT...LOC 2101Z 319DEG 8KT 4098 8539

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Brown

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko30 min
Aug 6, 8:30 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble45 min
Aug 6, 9:31 PM EDTSpecial Weather StatementIWXDeKalb44 min
Aug 6, 11:09 PM EDTSpecial Weather StatementIWXLaPorte36 min
Aug 7, 12:23 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Aug 7, 12:57 AM EDTSpecial Weather StatementIWXMarshall33 min
Aug 7, 1:21 AM EDTSpecial Weather StatementIWXKosciusko24 min
Aug 7, 2:18 AM EDTSpecial Weather StatementIWXNoble27 min
Aug 7, 3:13 AM EDTSpecial Weather StatementIWXHuntington, Wabash32 min
Aug 7, 3:44 AM EDTSpecial Weather StatementIWXPulaski31 min
Aug 7, 5:25 AM EDTSpecial Weather StatementIWXFulton35 min
Aug 7, 5:28 AM EDTSpecial Weather StatementIWXKosciusko32 min
Aug 7, 11:58 AM EDTSpecial Weather StatementIWXAllen32 min
Aug 7, 12:08 PM EDTSevere Thunderstorm WarningIWXAllen37 min
Aug 7, 1:43 PM EDTSpecial Weather StatementIWXAllen47 min
Aug 6, 8:07 PM EDTSpecial Weather StatementIWXBranch53 min
Aug 6, 8:33 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale39 min
Aug 7, 12:54 AM EDTAreal Flood AdvisoryIWXSaint Joseph3 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.